Illinois, 2006

Damaging Wind in Illinois, August 7, 2006

August 7, 2006 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 7, 2:45 AM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 7, 2:45 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
345 AM CDT MON AUG 7 2006

.DISCUSSION...
NEWLY FORMED CONVECTION IN THE BMI AREA...ALONG WITH THE LARGER MASS
OF THUNDERSTORMS OUT ALONG THE IA/MO/IL BORDER TRENDING TO THE ENE
THIS MORNING.  MAJOR MASS JUST W OF THE MS RIVER TAKING A TURN TO
THE NE ON SATELLITE IMAGERY.  EXTRAPOLATING OUT THE PATH...THE MAIN
ACTIVITY COULD MISS THE FA ALTOGETHER SHOULD TRENDS CONTINUE.  WEAK
FRONTAL BOUNDARY FORECAST ALONG NWRN PORTIONS OF CWA AT
06Z...ARGUMENT FOR ANY MOVEMENT AS WEAK AS THE FRONT ITSELF.  WHOLE
SYSTEM SLOWER THAN PREVIOUSLY ADVERTISED. AS A RESULT... THIS IS THE
MAIN CHANGE WITH THIS FORECAST RUN... SOME TIMING TWEAKS.  FORECAST
ADJUSTMENTS ARE MINOR THIS RUN AS MODELS HAVE DIVERGED QUITE
DRASTICALLY IN THEIR SOLNS YET AGAIN...WITH GFS AND NAM/WRF BOTH
SUFFERING SOME FEEDBACK PROBLEMS.  SEEMS THE NAM/WRF HAS A LITTLE
MORE CONSISTENCY WITH THE TUES SOLN... BUT WED/THU AND BEYOND HAVE
LITTLE CONFIDENCE.

SHORT TERM...TODAY THROUGH WEDNESDAY...
POORLY DEFINED COLD FRONT CAUSING SOME PROBLEMS IN THE SHORT TERM
MODELS THIS MORNING.  VERY LITTLE IN THE WAY OF CONFIDENCE FOR ANY
SOLN AS THE MODELS ARE STRUGGLING TO PICK OUT THE CAUSES OF ANY
CURRENT CONVECTION... MUCH LESS ANY THROUGHOUT THE DAY.
THUNDERSTORMS TODAY WILL BE A MATTER OF DAYTIME HEATING AND ANY SFC
CONVERGENCE.  AS YESTERDAY PROVES...MAY BE DIFFICULT WITH
DISINTEGRATING FRONT. WIDESPREAD LOW POPS THEN THE BEST
SHOT...SINKING SOUTH AS THE FRONT/WIND SHIFT DRIFTS SOUTHWARD.
GIVEN TROUBLESOME POPS...DID NOT SINK THE TEMPS AWAY FROM
GUIDANCE...THOUGH SHOULD BE CONSIDERED IF THE POPS PAN OUT...THE
TEMPS WILL BE SLIGHTLY LOWER UNDER INCREASED CLOUD COVER.  PROBLEM
CONTINUES TUESDAY.  REINTRODUCED LOW POPS TO THE SE AS SYSTEM
DRIFTING EVEN SLOWER NOW.  FOR TUESDAY NIGHT THROUGH
WEDNESDAY...FORECAST IS DRY AS REST OF POPS SHOULD STAY TO THE SOUTH
WITH DYING REMNANTS. HOWEVER...IT BEARS MENTIONING THAT THE LATEST
RUN OF THE NAM/WRF BRINGS AN MCS THROUGH LATE TUES/WED MORNING.
WILL WAIT FOR NEXT RUNS BEFORE JUMPING ON THAT IN THE STREAK OF
CONVECTIVE FEEDBACK THAT BOTH GFS AND NAM/WRF HAVE BEEN SUFFERING
FROM.

LONG TERM...THURSDAY THROUGH SUNDAY...
PATTERN SHIFTING TO A DIRTY NWRLY FLOW...AND AS A
RESULT...CONFIDENCE TAKES A DIVE WITH THE ADVENT OF THE NEW PATTERN
LATE IN THE WEEK.  AS THE PATTERN SHIFTS TO MORE OF A TROF OVER THE
ERN CONUS...HEIGHTS STILL RATHER HIGH...AND H85 TEMPS IN THE UPPER
TEENS AND NEAR 20C...HAVE FOLLOWED MEX GUIDANCE...DISMISSING A
COUPLE OF INSTANCES OF SOME FEEDBACK ISSUES CREATING MANY MORE
CLOUDS THAN NECESSARY.  TEMPS MORE OR LESS WARM THROUGH THE
EXTENDED.  AS FOR PRECIP...IMPULSES TRACKING OVER THE UPPER LEVEL
RIDGE CAUSING SOME SERIOUS TIMING PROBLEMS IN THE EXTENDED.  LAYER
MOISTURE IS AS ERRATIC AS THE SHORT WAVE MOVEMENT.  TIMING IN THE
EXTENDED WILL BE CLEANED UP AS TIME GETS SHORTER.  WITH CONFIDENCE
SO LOW...AM LEAVING THE EXTENDED AS IS.

&&

ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HJS
Hazardous weather outlook, Aug 7, 5:20 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
620 AM CDT MON AUG 7 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
620 AM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD
FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS. THE STORMS MAY
CONTAIN HEAVY DOWNPOURS... GUSTY WINDS... AND SMALL HAIL... BUT
THE STORMS SHOULD NOT REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AS THE NEXT
COLD FRONT AFFECTS CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SHIMON

The radar

The Lincoln radar (KILX), 51 km away, was scanning. The volume nearest the first event began at 12:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McLean

When
August 7, 6:41 AM CST
Where
McLean County, (Bmi)bloomngtn/Norma
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.483, -88.917

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530232.